MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AM PICC SET 2-L: 5.5 FR X 50 CM; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW AM PICC SET 2-L: 5.5 FR X 50 CM; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-45052-HP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "upon opening the packaging of the 5.5 fr picc catheter, it was observed that part of the guide support was broken, and upon removing the guide, it was found to be broken in the same area.A different picc was used to carry out the procedure".This was found prior to use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4) the customer provided three photos for analysis.The photos show a kinked guidewire assembly and the kit lidstock.The customer also returned one opened (b)(4) hp kit set for analysis.No signs of use were observed.The returned guidewire assembly was kinked.The guidewire was kinked towards the center which aligned with the kink in the protective tube.The guidewire was also kinked at the distal end.Microscopic examination confirmed the kinks in the guidewire body and guidewire assembly.Both welds were present and were observed to be full and spherical.The product lidstock states, "do not use if package has been previously opened or damaged." no other defects or anomalies were observed on the returned guide wire assembly.The kinks on the guide wire measured at 25 and 205 mm from the distal tip.The guide wire length measured 454 mm, which is within the specification limits of 449.2-458.8 mm per guide wire product drawing.The guide wire outer diameter measured 0.440 mm, which is within the specification limits of 0.432-0.457 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "raise thumb and pull arrow advancer approximately 4 - 8 cm away from introducer needle.Lower thumb onto arrow advancer and while maintaining a firm grip on guidewire, push assembly into needle to further advance guidewire.Continue until guidewire reaches desired depth." the guide wire was advanced through a lab inventory ars to functionally test the guide wire.The undamaged portions of the guide wire passed through with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The product lidstock states, "do not use if package has been previously opened or damaged." the ifu provided with this kit warns the user, "do not use if package is damaged." the customer report of a kinked guidewire assembly was confirmed through complaint investigation of the returned sample.Kinking was observed on the guidewire body which aligned with kink in the guidewire assembly.The guide wire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on the customer report that the defect was observed prior to use and the sample received, storage and shipping likely contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW AM PICC SET 2-L: 5.5 FR X 50 CM
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23278149
Report Number9680794-2025-00835
Device Sequence Number12975327
Product Code LJS
UDI-Device Identifier10801902095722
UDI-Public(01)10801902095722(11)240626(17)260118(10)14F24F0126(21)
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K112896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/18/2026
Device Catalogue NumberPR-45052-HP
Device Lot Number14F24F0126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown